Hail, Hill
- When
- May 9, 4:30 PM CST
- Where
- Hill County, 0.67 mi WNW of Midway
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.105, -97.010
Nickel sized hail was reported at Mile Marker 377 along Interstate 35E.
Scattered storms along and east of Interstate 35 produced hail up to the size of half dollars.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Scattered storms along and east of Interstate 35 produced hail up to the size of half dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 9, 2:58 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT FRI MAY 9 2014 .DISCUSSION... AS OF 3 PM CDT...AREA SURFACE OBSERVATIONS SHOWED A DRYLINE IN PLACE FROM APPROXIMATELY A LINE FROM DECATUR TO WEATHERFORD TO COMANCHE. THERE WAS ALSO A NEARLY STATIONARY PACIFIC TYPE COLD FRONT THAT APPEARED TO BE UNDERGOING FRONTOLYSIS EARLY THIS AFTERNOON...BUT WAS ORIENTED NEARLY EAST-WEST ALONG THE RED RIVER COUNTIES OF THE CWA. THIS FRONT IS LIKELY TO CONTINUE TO LOSE ITS FRONTAL CHARACTERISTICS FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. REGIONAL RADARS AND VISIBLE SATELLITE IMAGERY SHOWED THAT THUNDERSTORMS WERE DEVELOPING NEAR THE DRYLINE FROM JUST NORTH OF MINERAL WELLS...BACK TO THE SOUTHWEST OVER BROWN AND COLEMAN COUNTIES...ELEVATED ABOVE THE VERY DRY LOW-LEVEL AIR BEHIND OR WEST OF THE DRYLINE. THESE STORMS WERE NOT OVERLY ORGANIZED AT THE TIME OF THIS DISCUSSION...HOWEVER DEW POINT DEPRESSIONS WERE ON THE ORDER OF 50 TO 60 DEG F WHERE THESE STORMS WERE DEVELOPING. DESPITE THEIR LACK OF ORGANIZATION...A GUSTY WIND THREAT WILL ACCOMPANY THESE STORMS UNTIL AFTER SUNSET WHEN THE NOCTURNAL INVERSION SETS IN...AND THE DRYLINE BEGINS TO SLOSH BACK TO THE WEST. OTHERWISE...WATER VAPOR SATELLITE IMAGERY SHOWED A COMPACT BUT RELATIVELY STRONG SHORTWAVE OVER NORTHERN MEXICO NEAR DEL RIO...MOVING EAST-NORTHEAST. THE LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH THIS TROUGH WAS AT LEAST PARTIALLY RESPONSIBLE FOR THE CLUSTERS OF THUNDERSTORMS ONGOING TO THE SOUTH OF OUR CWA EARLY THIS AFTERNOON. THROUGH LATE THIS EVENING...ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ALONG/JUST BEHIND THE DRYLINE THROUGH SUNSET. LOCALLY CALCULATED CONVECTIVE PARAMETERS INDICATE THAT THERE IS ZERO SURFACE BASED CAPE WEST OF THE DRYLINE...WHICH IS A STRONG INDICATION THAT THESE STORMS ARE BASED/DEVELOPING IN A MID-LEVEL PLUME OF MOISTURE ELEVATED ABOVE THE LOW-LEVEL DRY AIR MASS. SO DESPITE THE ZERO SURFACE BASED CAPE THAT THESE STORMS ARE DEVELOPING OVER...ANY DOWNDRAFT INDUCED IN THE HOT...DRY LOW- LEVEL AIRMASS WEST OF THE DRYLINE WILL BE ACCELERATED DOWNWARDS FAVORING STRONG GUSTY WINDS AND POSSIBLY MICROBURSTS THROUGH SUNSET. THE MORE ORGANIZED A STORM BECOMES WEST OF THE DRYLINE...THE MORE LIKELY IT WILL BE TO PRODUCE A DAMAGING MICROBURST AS MORE MASS /WATER LOADING/ WILL BE AVAILABLE FOR DOWNWARD ACCELERATIONS. TO THE EAST OF THE DRYLINE...THOSE CONVECTIVE PARAMETERS INDICATE THE PRESENCE OF ANOTHER NORTH/SOUTH ORIENTED BOUNDARY...MOST EASILY DISCERNABLE IN FIELDS DEPENDENT UPON SURFACE THETA-E. THIS BOUNDARY WAS LOCATED APPROXIMATELY ALONG THE INTERSTATE 35 CORRIDOR SOUTH OF THE METROPLEX. TO THE EAST OF THIS BOUNDARY...DEW POINTS WERE IN THE LOWER 70S WITH TEMPERATURES IN THE MID 80S. TO THE WEST...TEMPERATURES WERE IN THE MID TO UPPER 80S WITH DEW POINTS IN THE 50S OR 60S. ITS DIFFICULT TO KNOW WHAT THIS BOUNDARY IS EXACTLY...BUT IT SEEMS TO PLAY AN IMPORTANT ROLE FOR CONVECTION ALLOWING GUIDANCE INITIATING THUNDERSTORMS ACROSS CENTRAL TEXAS LATE THIS AFTERNOON. THE BOUNDARY IS PROBABLY A SECONDARY DRYLINE...AND WE WILL BE WATCHING THIS FEATURE CLOSELY THROUGH SUNSET FOR CONVECTION INITIATION. IF ANY STORM CAN INITIATE ON THIS BOUNDARY...IT WILL LIKELY BECOME SEVERE QUICKLY WITH 3000-3500 J/KG OF CAPE AND LITTLE CIN/CAP TO CONTEND WITH. THE LOGICAL QUESTION THAT COMES TO MIND IS: IF THERE IS LITTLE CAP/CIN TO CONTEND WITH...WHY HAVE STORMS NOT ALREADY DEVELOPED ALONG THIS BOUNDARY? WHILE ITS NOT FULLY KNOWN WHY...THERE ARE A COUPLE OF LIKELY FACTORS AT WORK HERE. THE FIRST IS THE EXTENSIVE CIRRUS SHIELD DUMPED OVER CENTRAL TEXAS BY THE EXTENSIVE CONVECTION/THUNDERSTORM ACTIVITY TO THE SOUTH OF THE CWA. THE CIRRUS IS BLOCKING SOME SUNSHINE...BUT MORE IMPORTANTLY...IT MAY BE ASSOCIATED WITH SOME WEAK SUBSIDENCE THAT IS KEEPING THUNDERSTORM INITIATION IN CHECK FOR NOW. THE SECOND FACTOR IS THE SOURCE OF FORCING FOR ASCENT ALONG THE SECONDARY DRYLINE. LOW- LEVEL MASS DIVERGENCE ALONG THE BOUNDARY IS ONLY WEAKLY NEGATIVE...SO THERE IS REALLY NO SOURCE OF LOW LEVEL CONVERGENCE/FORCING PRESENT JUST FROM THE WINDS ALONE. THE BOUNDARY IS VERY WEAKLY BAROCLINIC...THEREFORE FRONTOGENETIC FORCING IS VERY WEAK OR NON-EXISTENT. THERE ARE NO OBVIOUS HORIZONTAL CONVECTIVE ROLLS INTERACTING WITH THE BOUNDARY AND THE BEST LARGE SCALE FORCING FOR ASCENT IS STILL OFF TO OUR SOUTH. THEREFORE ITS UNCLEAR IF STORMS WILL BE ABLE TO DEVELOP LATE THIS AFTERNOON ACROSS CENTRAL TEXAS...WITHIN THE AXIS OF DEEP MOISTURE/HIGH CAPE. THAT SAID...WE HAVE A BRIEF WINDOW WHERE STORMS MAY DEVELOP ACROSS CENTRAL TEXAS AND BECOME SEVERE. FROM 5-8 PM...WE WILL STILL HAVE HIGH CAPE VALUES...GOOD LOW-LEVEL INSTABILITY AND INCREASING LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH THE DEL-RIO SHORTWAVE TROUGH MOVING EAST-NORTHEASTWARD. THE TEXAS TECH WRF/HRRR/LOCALLY RUN WRF MODELS ALL DEVELOP AT LEAST ONE GOOD SUPERCELL ALONG THE INTERSTATE 35 CORRIDOR FROM THE I-35 SOUTHERN SPLIT TO TEMPLE. SUPERCELLS SEEM LIKELY IF ANY STORM CAN DEVELOP WITH MODERATE TO STRONGLY UNSTABLE AIRMASS...AND 35-40 KTS OF KEEP LAYER SHEAR PRESENT. THE TORNADO THREAT APPEARS TO BE SOMEWHAT LOW WITH LOW- LEVEL SHEAR FAIRLY WEAK ACROSS CENTRAL TEXAS...HOWEVER AN ISOLATED TORNADO EAST OF THIS BOUNDARY CANNOT BE RULED OUT UNTIL SUNSET. HOWEVER LARGE HAIL AND DAMAGING WINDS ARE BY FAR THE BIGGEST THREAT...AGAIN ASSUMING A STORM CAN EVEN DEVELOP BEFORE SUNSET. TONIGHT...AFTER SUNSET THE DRYLINE IS EXPECTED TO RETREAT TO THE WEST WHILE THE NOCTURNAL INVERSION SETS UP REDUCING INSTABILITY ACROSS THE CWA. THE PACIFIC TYPE COLD FRONT WILL LIKELY DISSIPATE AFTER SUNSET AS WELL. WITH BOUNDARIES DIVERGING FROM THE REGION...THERE IS NO OBVIOUS REASON FOR THUNDERSTORMS TO PERSIST WITHOUT LIFT...SO TAPERED POPS OFF FROM THE NORTHWEST TO THE SOUTHEAST FROM THIS EVENING THROUGH MIDNIGHT. WE SHOULD REMAIN DRY AFTER MIDNIGHT TONIGHT AS WINDS RETURN TO THE SOUTH ACROSS THE CWA AND DEEP LOW-LEVEL MOISTURE SURGES BACK NORTH ACROSS MOST OF NORTH AND CENTRAL TEXAS. ON SATURDAY...A STRONG SHORTWAVE TROUGH WILL MOVE SOUTHEAST FROM THE WA/OR COAST TOWARDS THE FOUR CORNERS REGION. WITH NO SIGNIFICANT UPPER LEVEL SUPPORT...THUNDERSTORM DEVELOPMENT ACROSS MOST OF NORTH AND CENTRAL TEXAS IS UNLIKELY...DESPITE THE PRESENCE OF 2000-2500 J/KG OF CAPE OVER MOST OF THE REGION. THUNDERSTORM INITIATION APPEARS TO BE LIKELY ALONG THE DRYLINE LATE TOMORROW AFTERNOON HOWEVER...AS THE NAM/ECMWF/GFS/TEXAS TECH WRF ALL SHOW SHALLOW CONVECTION INITIATION FROM WICHITA FALLS SOUTH TO COLEMAN BETWEEN 21 AND 00Z (4-7 PM). MOST OF THESE MODELS DO NOT SHOW QPF...BUT DO SHOW THE CLASSIC SIGNS OF CONVECTION INITIATION WHEN TAKING A CLOSER LOOK AT MID-UPPER LEVEL MASS AND MOISTURE FIELDS. AS A RESULT...WENT AHEAD AND MAINTAINED 20 POPS FOR OUR FAR WESTERN COUNTIES FOR TOMORROW AFTERNOON/EVENING. STORMS WILL LIKELY NOT PERSIST OFF OF THE DRYLINE FOR A LONG PERIOD OF TIME AFTER SUNSET AS THE DRYLINE WILL SLOSH BACK TO THE WEST...AND STORMS MOVE INTO INCREASING CAP STRENGTH TO THE EAST...OVER MOST OF NORTH AND CENTRAL TEXAS. IF ANYTHING CAN GET GOING ALONG THE DRYLINE...IT COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSING THE PRIMARY HAZARDS. LCLS ARE EXPECTED TO BE HIGH...SO THE TORNADO THREAT APPEARS TO BE VERY LOW AT THIS TIME. SUNDAY THROUGH MONDAY...THE STRONG SHORTWAVE TROUGH WILL MOVE FROM THE FOUR CORNERS REGION NORTHEAST OVER THE CENTRAL PLAINS LATE ON SUNDAY THROUGH MONDAY MORNING. THIS WILL SEND A RELATIVELY STRONG COLD FRONT SOUTH ACROSS THE SOUTH PLAINS...WHICH SHOULD BE SUFFICIENT AND STRONG ENOUGH TO SUPPORT A BROKEN LINE OF STORMS ALONG ITS LEADING EDGE AS IT MOVES ACROSS THE CWA. CONFIDENCE IN STORMS ALONG THIS FRONT IS VERY HIGH...HOWEVER MODELS DO NOT HAVE MUCH AGREEMENT ON THE TIMING OF THE FRONT. IN GENERAL...THE NAM IS THE FASTEST MODEL WITH THE FRONT ACROSS NORTH TEXAS...WHILE THE ECMWF IS SLOWEST WITH THE GFS OFFERING A SOLUTION SOMEWHERE IN BETWEEN. THINK THE NAM IS THE MOST LIKELY TO VERIFY BECAUSE IF A NEARLY SOLID LINE OF STORMS CAN SUSTAIN ITSELF ALONG THE FRONT...THE COLD POOL ACCELERATIONS WILL TEND TO SPEED UP THE MOVEMENT OF THE FRONT. OUT AHEAD OF THE FRONT...MODELS ARE INDICATING THE PRESENCE OF A 40-50 KT LOW LEVEL JET AT/AROUND THE 850 MB LEVEL. THIS JET...COMBINED WITH A MODERATELY UNSTABLE AIRMASS WILL SUPPORT CONDITIONS IDEAL FOR A SQUALL LINE WITH BOWING SEGMENTS THAT POSES A THREAT OF DAMAGING STRAIGHT LINE WINDS. IF THE FRONT MOVES ACROSS NORTH TEXAS LATE SUNDAY NIGHT TO EARLY MONDAY MORNING...THE THREAT OF DAMAGING WINDS WILL BE DAMPENED BY MOVING ACROSS THE AREA DURING THE COOLEST TIME OF THE DAY. LOW-LEVEL STABILITY WILL BE SOMEWHAT HIGHER REDUCING THE EFFICIENCY OF DOWNWARD MOMENTUM TRANSFER OF STRONG WINDS THAT WILL BE LIKELY PART OF A REAR INFLOW JET ASSOCIATED WITH ANY BOWING SEGMENT IN THE SQUALL LINE. OF COURSE OF THE ECMWF VERIFIES...THE FRONT WILL MOVE THROUGH MONDAY AFTERNOON...AND THE THREAT OF DAMAGING WINDS WILL BE MUCH HIGHER WITH LOW-LEVEL INSTABILITY MUCH HIGHER IN THE AFTERNOON HOURS OF THE DAY. REMAINDER OF THE FORECAST...BEHIND THE SUNDAY NIGHT OR MONDAY FRONT...SIGNIFICANTLY DRIER AIR WILL BUILD INTO THE REGION...MAKING FOR A DRY FORECAST THROUGH THE REMAINDER OF NEXT WEEK. TEMPERATURES WILL BE SIGNIFICANTLY COOLER ACROSS THE CWA ON TUESDAY...WITH TEMPERATURES WARMING THROUGHOUT THE REMAINDER OF THE WEEK. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 91 72 88 73 / 10 10 10 10 30 WACO, TX 65 89 71 89 72 / 20 10 10 10 20 PARIS, TX 66 86 68 85 69 / 10 10 10 10 20 DENTON, TX 67 89 71 86 71 / 10 10 10 10 30 MCKINNEY, TX 67 88 71 86 72 / 10 10 10 10 30 DALLAS, TX 69 90 72 88 73 / 10 10 10 10 30 TERRELL, TX 69 87 71 88 73 / 10 10 10 10 20 CORSICANA, TX 68 88 72 89 73 / 20 10 10 10 20 TEMPLE, TX 66 89 70 89 73 / 20 10 10 10 20 MINERAL WELLS, TX 65 93 70 91 69 / 10 10 10 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI MAY 9 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 PM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS THROUGH LATE THIS EVENING. BEST CHANCES FOR THUNDERSTORMS WILL BE SOUTH OF A LAMPASAS TO HILLSBORO TO ATHENS LINE. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. FARTHER NORTHWEST...MORE ISOLATED STORMS ARE EXPECTED FROM BRECKENRIDGE TO MINERAL WELLS INTO DALLAS. THESE STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS AND SOME HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING TO THE WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO GOLDTHWAITE. WHILE THE CHANCE IS LOW...IF ANY STORMS DO DEVELOP THEY MAY BE SEVERE. CHANCES FOR THUNDERSTORMS INCREASE OVER ALL OF NORTH TEXAS SUNDAY NIGHT AND MONDAY AS A COLD FRONT MOVES THROUGH. THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS THROUGH LATE THIS EVENING. DUNN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT FRI MAY 9 2014
TXZ175-092200-
ROBERTSON TX-
422 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ROBERTSON COUNTY
AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 22 MILES NORTH OF HEARNE...MOVING NORTHEAST AT 20
MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3121 9661 3124 9657 3136 9632 3134 9631
3129 9633 3127 9631 3125 9633 3123 9631
3116 9630 3106 9649
TIME...MOT...LOC 2123Z 224DEG 19KT 3121 9647PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
429 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TORNADO 1 W FROST 32.08N 96.84W
05/08/2014 NAVARRO TX EMERGENCY MNGR
***FROM YESTERDAY*** BRIEF EF-0 TORNADO, PHOTOGRAPHED BY
SPOTTER. OCCURRED IN AN OPEN FIELD, NO DAMAGE WAS FOUND.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 PM CDT FRI MAY 9 2014
TXZ161-092200-
LIMESTONE TX-
431 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LIMESTONE COUNTY
AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES SOUTH OF GROESBECK...MOVING NORTHEAST AT
15 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3130 9665 3151 9655 3141 9632 3133 9637
3122 9659
TIME...MOT...LOC 2131Z 206DEG 13KT 3126 9655SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT FRI MAY 9 2014
TXZ161-175-092245-
LIMESTONE TX-ROBERTSON TX-
514 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LIMESTONE COUNTY
NORTHEASTERN ROBERTSON COUNTY
AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTH OF GROESBECK...MOVING NORTHEAST AT
10 MPH.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3117 9657 3124 9661 3130 9666 3133 9666
3150 9634 3140 9627 3137 9632 3134 9631
3129 9633 3127 9631 3125 9633
TIME...MOT...LOC 2214Z 236DEG 10KT 3129 9654SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 PM CDT FRI MAY 9 2014
TXZ148-092300-
ANDERSON TX-
526 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN ANDERSON COUNTY
AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTH OF PALESTINE...MOVING NORTHEAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE PALESTINE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3162 9558 3171 9577 3204 9558 3197 9544
3195 9544 3193 9542 3185 9544 3184 9542
TIME...MOT...LOC 2227Z 210DEG 20KT 3175 9562SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT FRI MAY 9 2014
TXZ134-145-092300-
ELLIS TX-HILL TX-
527 PM CDT FRI MAY 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL ELLIS COUNTY
CENTRAL HILL COUNTY
AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HILLSBORO...MOVING NORTHEAST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CARL'S CORNER...HILLSBORO
AND ITALY.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3209 9688 3207 9689 3198 9684 3197 9713
3206 9716 3214 9711 3227 9686 3213 9678
TIME...MOT...LOC 2228Z 245DEG 12KT 3208 9703
CAVANAUGHThe Dallas/Ft Worth radar (KFWS), 59 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
8 hail. Local standard time, as filed.
Nickel sized hail was reported at Mile Marker 377 along Interstate 35E.
Nickel to quarter sized hail was reported at FM 320 and FM 425.
Nickel to quarter sized hail was reported at Palestine High School.
Half dollar sized hail was reported in Carl's Corner.
Penny sized hail was reported approximately 4 miles north of Palestine.
Nickel to quarter sized hail fell near Purtis Creek State Park for 5 minutes.
Half dollar sized hail was reported 3 miles east of Itasca.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522926, 522928, 522929, 522938, 522941, 522943, 522945, 522946.